Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 7, 2016, 8:28 PM MDT for Platte County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 8:28 PM MDT (02:28 UTC)
- Expired
- Aug 7, 2016, 9:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
933
WWUS85 KCYS 080228
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT SUN AUG 7 2016
WYZ101>103-106>108-080330-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-GOSHEN COUNTY WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
828 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...EAST CENTRAL
CONVERSE...SOUTHERN NIOBRARA...CENTRAL PLATTE AND EASTERN ALBANY
COUNTIES UNTIL 930 PM MDT...
AT 828 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF LANCE CREEK TO NEAR SIBLEY
PEAK TO 9 MILES NORTHWEST OF WESTVIEW CIRCLE. MOVEMENT WAS EAST AT 40
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GUERNSEY CAMPGROUND AROUND 845 PM MDT.
WHEATLAND...GUERNSEY AND LAKEVIEW NORTH AROUND 850 PM MDT.
CHUGCREEK AND Y-O RANCH AROUND 855 PM MDT.
GRAYROCKS RESERVOIR AROUND 910 PM MDT.
JAY EM AROUND 915 PM MDT.
FORT LARAMIE AND FORT LARAMIE NATIONAL HISTORIC SITE AROUND 925 PM
MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARTVILLE...HWY 85
AT DRY RAWHIDE CREEK AND LOST SPRINGS.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND
111.
LAT...LON 4299 10406 4235 10419 4193 10462 4209 10537
4243 10506 4299 10483
TIME...MOT...LOC 0228Z 272DEG 33KT 4291 10474 4239 10495 4214 10523
$$
RUBINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:01 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 6:01 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 601 PM MDT SUN AUG 7 2016 .SHORT TERM...(This evening through Tuesday night) Issued at 202 PM MDT Sun Aug 7 2016 Pretty quiet across the CWA early this afternoon but a bit of convection beginning to fire mainly over the Colorado mtns. Still expect some to develop northward into the CWA by late afternoon then diminish this evening. Low clouds have mixed out of the western Panhandle but holding across the central sections. This cloudiness should spread back west overnight on southeasterly winds and expect to see cloudy conditions over much of the plains later tonight with some fog once again mainly over the Panhandle. A weak upper wave will move across the region Monday afternoon and evening and should set off widely scattered showers and storms initially over the se Wy mtns then progressing eastward late in the afternoon and evening. A few strong storms possible mainly over the Panhandle with CAPES in excess of 2000 J/KG there but shear limited. Activity should end/move out in the evening as the upper wave moves farther east. Tuesday will be quite warm across the CWA with max temps in the 90s across the plains. Somewhat drier air and some subsidence behind the aforementioned wave should act to limit convection to mainly around the mtns. .LONG TERM...(Wednesday through Saturday night) Issued at 202 PM MDT Sun Aug 7 2016 A weak surface trough situated over the southern Nebraska panhandle early Wednesday morning could bring a few light rain showers to this area. Increasing mid and upper level subtropical moisture in the afternoon will allow for a broader coverage of convection through the evening across the forecast area. The lower levels still look quite dry with no llvl moisture advection evident in the models, so can't rule out a chance for dry thunderstorms. In addition, the early afternoon timeframe along and west of the Laramie Range could see breezy southwest winds along with humidities dropping into the low teens, so will still have to keep an eye out for near critical fire weather conditions as well. A cold front dropping south across the forecast area on Thursday will bring cooler temps and lighter winds, while fairly energetic southwest flow remains overhead within the fetch of subtropical moisture. Although overall instability is progged to be rather meager Thursday afternoon, LI values indicate there still exists a good chance for scattered showers and t-storms in the afternoon. GFS shows deep layer shear to be on the order of 30kts, so wouldn't be surprised to see an isolated stronger storm or two. Models then show an upper trough moving across the Rockies Thursday night and Friday which should maintain the cooler temps through Saturday as we transition to northwest flow aloft. Chances for more isolated showers and thunderstorms will continue through Saturday in this flow pattern, with a return of stratus/fog Friday night. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 557 PM MDT Sun Aug 7 2016 Wyoming TAFS...VFR prevails. Isolated thunderstorms until 03Z. IFR at Cheyenne in low clouds and fog from 10Z to 15Z. Gusts to 25 knots after 15Z. Nebraska TAFS...VFR prevails, except for IFR from 04Z to 15Z at Chadron, Alliance and Sidney. Gusts to 23 knots after 15Z. && .FIRE WEATHER... Issued at 202 PM MDT Sun Aug 7 2016 Fire weather concerns will remain low on Monday then begin increasing especially over western districts by the middle of the week. Some monsoonal flow will keep chances for mainly afternoon and evening showers and storms though coverage looks like it will decrease over the next few days. Winds will become rather breezy over western districts Tuesday onward which will increase the fire concerns. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RJM AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Aug 7, 3:29 AM MDT, 16 hours 59 minutes before
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
In the hours before
Local storm report, Aug 7, 5:45 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 10 N CHEYENNE 41.29N 104.79W
08/07/2016 E1.00 INCH LARAMIE WY PUBLIC
&&
DDEALLocal storm report, Aug 7, 5:57 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 10 N CHEYENNE 41.29N 104.79W
08/07/2016 M1.25 INCH LARAMIE WY NWS EMPLOYEE
&&
MJAMSKISpecial weather statement, Aug 7, 6:07 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 607 PM MDT SUN AUG 7 2016 WYZ101-080045- CONVERSE COUNTY LOWER ELEVATIONS WY- 607 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY UNTIL 645 PM MDT... AT 607 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROLLING HILLS ESTATES...OR 24 MILES NORTHEAST OF CASPER...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL CONVERSE COUNTY. LAT...LON 4292 10586 4294 10595 4326 10607 4315 10549 TIME...MOT...LOC 0007Z 199DEG 19KT 4299 10590 RUBIN
Special weather statement, Aug 7, 6:53 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
653 PM MDT SUN AUG 7 2016
WYZ101-103-105-107-080130-
SHIRLEY BASIN WY-NORTH LARAMIE RANGE WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
653 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE...NORTHWESTERN
PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 730 PM MDT...
AT 653 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF PINE TREE JUNCTION TO 15
MILES NORTH OF DOUGLAS TO 11 MILES WEST OF GARRETT. MOVEMENT WAS EAST
AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GARRETT AROUND 715 PM MDT.
FRIEND PARK CAMPGROUND AND LARAMIE PEAK AROUND 730 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 125 AND
144.
LAT...LON 4307 10495 4208 10547 4205 10591 4295 10538
4349 10579 4350 10529
TIME...MOT...LOC 0053Z 248DEG 25KT 4349 10566 4298 10530 4210 10582
RUBINSpecial weather statement, Aug 7, 7:33 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 733 PM MDT SUN AUG 7 2016 WYZ101-103-107-080230- NORTH LARAMIE RANGE WY-CONVERSE COUNTY LOWER ELEVATIONS WY- EAST PLATTE COUNTY WY- 733 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE... NORTHWESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 830 PM MDT... AT 733 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF ESTERBROOK CAMPGROUND...OR 17 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SIBLEY PEAK AROUND 805 PM MDT. GLENDO AROUND 810 PM MDT. GLENDO RESERVOIR AROUND 815 PM MDT. TWO MOON CAMPGROUND AROUND 820 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 103 AND 131. LAT...LON 4243 10531 4270 10534 4273 10490 4234 10488 TIME...MOT...LOC 0133Z 267DEG 16KT 4253 10524 RUBIN
Special weather statement, Aug 7, 8:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT SUN AUG 7 2016
WYZ101>103-106>108-080330-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-GOSHEN COUNTY WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
828 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...EAST CENTRAL
CONVERSE...SOUTHERN NIOBRARA...CENTRAL PLATTE AND EASTERN ALBANY
COUNTIES UNTIL 930 PM MDT...
AT 828 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF LANCE CREEK TO NEAR SIBLEY
PEAK TO 9 MILES NORTHWEST OF WESTVIEW CIRCLE. MOVEMENT WAS EAST AT 40
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GUERNSEY CAMPGROUND AROUND 845 PM MDT.
WHEATLAND...GUERNSEY AND LAKEVIEW NORTH AROUND 850 PM MDT.
CHUGCREEK AND Y-O RANCH AROUND 855 PM MDT.
GRAYROCKS RESERVOIR AROUND 910 PM MDT.
JAY EM AROUND 915 PM MDT.
FORT LARAMIE AND FORT LARAMIE NATIONAL HISTORIC SITE AROUND 925 PM
MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARTVILLE...HWY 85
AT DRY RAWHIDE CREEK AND LOST SPRINGS.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND
111.
LAT...LON 4299 10406 4235 10419 4193 10462 4209 10537
4243 10506 4299 10483
TIME...MOT...LOC 0228Z 272DEG 33KT 4291 10474 4239 10495 4214 10523
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:07 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Aug 7, 6:53 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Aug 7, 7:33 PM MDT | Special Weather Statement | CYS | Platte | 57 min |
| Aug 7, 8:37 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Aug 7, 9:26 PM MDT | Special Weather Statement | CYS | Goshen | 64 min |
| Aug 7, 10:26 PM MDT | Special Weather Statement | CYS | Goshen | 64 min |
| Aug 7, 10:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 62 min |
| Aug 7, 11:01 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 3 hr |
| Aug 8, 2:47 AM MDT | Fire Weather Watch | CYS | 17 hr | |
| Aug 8, 3:50 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Aug 8, 2:26 AM MDT | Special Weather Statement | CYS | Scotts Bluff | 49 min |
| Aug 8, 3:52 PM MDT | Special Weather Statement | CYS | Sioux | 53 min |
| Aug 8, 4:10 PM MDT | Special Weather Statement | CYS | Banner | 65 min |
| Aug 8, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 61 min |
| Aug 8, 5:46 PM MDT | Special Weather Statement | CYS | Cheyenne | 59 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.